Losartan-Induced Angioedema: A Case Report and Review of Literature

Read full text
Authors: Leila C Tou, Audrey Nourse, Rachel Cox, Spencer. A. Stanford
Cited by: 1

Abstract

Angiotensin receptor blockers (ARBs) are frequently prescribed as alternatives to angiotensin-converting enzyme inhibitors (ACEIs), particularly in patients who experience ACEI-induced adverse effects including cough. Although ARBs are associated with a lower incidence of angioedema, rare cases have been reported in patients without prior ACEI exposure. Here, we describe a 58-year-old Black male who developed lip and facial swelling six months after starting losartan. His symptoms did not improve with antihistamines or corticosteroids but resolved after discontinuation of losartan, which was replaced with amlodipine without recurrence. This case emphasizes the need for clinician awareness of ARB-induced angioedema and the importance of balancing this rare risk against the established cardiovascular and renal benefits of ARB therapy.

Fields of Study & Subjects

Coagulation Bradykinin Polyphosphates and Angioedema Potassium and Related Disorders Heparin-Induced Thrombocytopenia and Thrombosis

Publication details

Journal / source
Journal of Community Hospital Internal Medicine Perspectives
Publisher
Greater Baltimore Medical Center
Volume
16
Issue
1
Pages
45–51
Publication date
19 January 2026
Language
EN